Drug Mix-up In Spain Gives Children ‘Werewolf’ Symptoms

SourceBBC NEWS

A number of children in Spain have had abnormal hair growth similar to “werewolf syndrome” after receiving incorrect medication, officials say.

Seventeen cases have been reported in Cantabria, Valencia and Granada.

The children developed the symptoms after receiving medicine for a stomach condition that contained a drug used to treat alopecia, health regulators said.

“My son’s forehead, cheeks, arms, legs and hands were covered with hair… it was very scary,” one mother said.

Following an investigation by the Spanish health regulator Aemps, the source of the condition was traced to a formula issued to parents to treat gastroesophageal reflux disease – a muscle condition that affects acid reflux from the stomach – in their young children.

A supply of what was thought to be omeprazole was found to contain minoxidil, an ingredient that stimulates hair growth, the regulators said.

A report published on the Aemps website said the medicine had been distributed by a pharmaceutical company in the Málaga region of Spain.

Trending

3 Shares
Share3
WhatsApp
Tweet
Email